Hi Ladies,

Hope you are all well? I have just been to see my consultant after finishing my 6 month course of decapeptyl, after a very slow start with this injection ( it took 4 months before i felt any good effect) i feel much better, the pain is now so much more bearable, granted it never completely goes but i feel like a new woman we have decided that i am going to stay on it for a further 3 to 6 months as it seems to be working. I would only really like another 3 months as we would then HOPE to try for a baby. My concern and question is have any of you been prescribed livial add back? I was told i had to take this everyday while on the injection? I am also being sent for a dexa bone scan.

I have just been reading about Livial and its worried me. I am not really suffering from many symptoms of the menopause just the obligatory hot flushes and night sweats and fuzzy memory which i can cope with so do i REALLY need to take this?

I would appreciate any advice and to hear your experiences.

Many Thanks


12 Replies

  • Hi Livial

    I had 3 rounds of decapeptyl. I had nights sweats the odd hot flush. The biggest side effect was the massive weight gain, which did nothing for my back problems. I did not have to take any extra meds because of the decapeptyl. I had decapeptyl because of endo pain, which was very bad.

    I did get a Dexa scan which is routine for this type of medication.

    I hope this might be of some help.

  • Hi Irelandwoman,

    Thank you for your comment, its much appreciated. I also had very severe endo pain, but this injection has been brilliant, i am just terrified of rocking the boast with more medication as i am comfortable with it the way it is. I understand that it can make your bones weaker, which i will find out after the scan. I'm just not sure whether to do as i am told or stay as i am.

    Very Confusing.


  • The scan is standard for long term use, as is hrt addback. I had tibilone with prostap and had no side effects. Everyone responds differently, and there are loads of different hrt options, but they wouldn't suggest it if you didn't need it. Remember, if you read the side effects of ibuprofen, aspirin or paracetomal you would probably never take them either!x

  • Livial always made me feel worse than the actual injection, so I stopped taking it.

    Your consultant is probably being (rightly) cautious because you're going on beyond the recommended 6 months. However, the main concern is loss of bone density; if your bone scan shows that everything's ok in that regard you don't need to take the Livial (assuming everything else is normal).

    He might not be happy about it, and get him to explain all of the pros and cons fully so you can make an informed decision, but the bottom line is no, it's not absolutely necessary

    C xx

  • Hi ladies,

    Thank you both for your comments they are both greatly appreciated. I am going to make an appointment to see my gp to have a chat about them i think. I have to wait for 48 hours before i can pick the prescription up so will see then.

    Of course i DO NOT want to give myself any lasting damage but when i have been so ill for the past year and to just be starting to feel normal again hopefully u can appreciate where i am coming from.

    The consultant did not explain anything about the tablet just that is was necessary to prevent bone damage.

    I am awaiting my scan so i guess i will learn more then.


  • Hi The best person I found to talk too was the consultants secretary,who by the nature of her job was extremely helpful and put my mind to rest,Just take one thing at a time,get over each obstacle then you can make plans.Crystalgirl

  • Hi crystalgirl,

    You have a very good point. Thanks.x

  • Hi Bex,

    I was on here a couple of weeks ago with a similar problem. I was prescribed Livial started taking it and just under two weeks of taking it daily I had what can only be described as the worst day of my life, depressed, back pain, period pain - then I had a period, even though I was on the injection. At that point I posted on here got some great advice (thank you ladies) I decided to continue taking the livial. The following day, my mood had changed the break through bleeding had stopped after a couple of days and now (4 weeks on the tablets) I feel great.

    It affects people in different ways - i'm 34 (today actually!) and I was in two minds about taking it, as I had done abit of research into it. My push to take it was my age and I don't want to harm/weaken my body/bodies for when I finally go through the real menopause.


  • Nothing to add, just wanted to say Happy Birthday! :)

    C xxx

  • Hi, hope you are all having a good day, I took Livial for my second course of six months on Prostap, I had no noticeable side effects at all, although I did gain a little weight which may have been caused by Livial or just that i felt so much better! As others say it does seem to affect everyone differently. X

  • Hi ladies,

    Thanks so much for your advice, and Happy Birthday H. I will take it and see how i feel, one step at a time.

    Thanks again ladies


  • I to am getting the injections and like you after 6mths I have to take HRT. I dont have a choice because my gyno said he wont prescribe the injection unless I take HRT. He said I am too young (42) to go without. I would rather do without it but I am getting very painful joints, uncomfortable sex, exhaustion etc so I need to give it a go. Hope you get things sorted soon. aabb

You may also like...